Alert archive / Nebraska / Wind Chill Advisories in 2017
Wind Chill Advisory 7, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Dec 24, 2017, 7:25 PM MST for Cherry County, Sheridan County, Nebraska. It took effect at Dec 24, 2017, 8:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2017, 7:25 PM MST (02:25 UTC)
- In effect from
- Dec 24, 2017, 8:00 PM MST
- Expired
- Dec 25, 2017, 2:31 AM MST
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 117 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883 WWUS43 KLBF 250225 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 825 PM CST Sun Dec 24 2017 ...WIND CHILL ADVISORY FOR THE NORTHEAST PANHANDLE INTO FAR NORTHWEST NEBRASKA... NEZ004-094-251200- /O.NEW.KLBF.WC.Y.0002.171225T0300Z-171225T1600Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 825 PM CST Sun Dec 24 2017 /725 PM MST Sun Dec 24 2017/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Sheridan and Western Cherry County. * WHEN...9 PM this evening to 10 AM Monday. * ADDITIONAL DETAILS...Coldest wind chills expected after Midnight MST through 6 AM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ ET
1 follow-up statement
285 WWUS43 KLBF 250931 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 331 AM CST Mon Dec 25 2017 ...SNOW FOR GARDEN AND DEUEL COUNTIES TODAY AND TONIGHT... .2 to 4 inches of snow is expected from two rounds of snow moving through the region today and tonight. Each round of snow is expected to produce around 2 inches of snow. NEZ004-094-251045- /O.CAN.KLBF.WC.Y.0002.000000T0000Z-171225T1600Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 331 AM CST Mon Dec 25 2017 /231 AM MST Mon Dec 25 2017/ ...WIND CHILL ADVISORY IS CANCELLED... Winds have subsided and cloud cover is increasing. This should halt the temperature fall and prevent minus 20 wind chill readings. $$ NEZ022-056-252200- /O.NEW.KLBF.WW.Y.0013.171225T1600Z-171226T1200Z/ Garden-Deuel- Including the cities of Oshkosh, Lewellen, Chappell, and Big Springs 231 AM MST Mon Dec 25 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 AM MST TUESDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Garden and Deuel County. * WHEN...10 AM today to 6 AM Tuesday. Two rounds of snow will move through the region today and tonight. Each round of snow is expected to produce around 2 inches of snow. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 24, 4:30 PM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 24, 4:30 PM MST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 530 PM CST Sun Dec 24 2017 .SYNOPSIS... Issued at 305 PM CST Sun Dec 24 2017 A high amplitude pattern was present across the CONUS this morning. A closed low was located over southern portions of Hudson Bay with a broad trough of low pressure extending south into the mid Missouri Valley and further south to eastern Texas. Ridging aloft extended up the west coast of the United States, north northwest into the Yukon of Canada. Within the CONUS trough, a decent shortwave was present over northeastern Kansas. this feature brought accumulating snow to most of the forecast area Saturday afternoon and Saturday evening. A swath of 4+ inches of snow fell from Garden county east southeast to North Platte with some local amounts nearing 8 inches in southern Lincoln and Frontier Counties. Across western and north central Nebraska this afternoon, skies were clear and temperatures were generally in the teens and 20s. Some breezy conditions were occurring across the Sandhills and northern Nebraska as these locations were in between high pressure across the panhandle and low pressure over northeastern South Dakota. && .SHORT TERM...(This evening through Monday) Issued at 305 PM CST Sun Dec 24 2017 Tonight through Christmas Day: Over the next 24 hours, temperatures, followed by the threat for light snow Christmas afternoon will be the main forecast challenges. For tonight: High pressure will build south of the area over night with a second, stronger high building into eastern Montana toward 12z Monday. Skies will start off clear this evening with some increasing high cloudiness beginning to build into the west and southwest overnight. This is in advance of an upper level disturbance and increased mid level frontogenesis. With a decent amount of dry air to overcome initially, snow will hold off until after 12z Monday. Lows tonight will be "milder" than this mornings lows thanks to the invading high clouds. Even with the high clouds, lows should be reached this evening with readings falling off to near zero. Winds are expected to be fairly light tonight, so no headlines are expected for wind chills. Mid level frontogenesis will enter the western panhandle, early Monday morning, transitioning east southeast along highway 26 into the late morning and afternoon hours. Snow will begin to develop in the eastern panhandle late Monday morning then spread east southeast toward North Platte during the afternoon hours. Qpf's will be fairly light with this and a blend of the NAM12, GFS, and superblend yields amounts a tenth of an inch or less. With that in mind, will keep any snow accums with the heaviest band in the 1 to 2 inch range and will not plan on issuing any headlines attm as winds will be fairly light Tuesday. ATTM will have the core of the snow extending from Antioch, to North Platte and Broken Bow. Again, only 1 to 2 inches are expected in these areas. .LONG TERM...(Monday night through Sunday) Issued at 305 PM CST Sun Dec 24 2017 Mid term solutions are in good agreement but extended solutions run the gamut. 8,9 and 7 standard deviations for highs Thursday through Saturday respectively. Will hold the line through the extended with the idea of highs in the teens and 20s until stronger signal for a normal temperature return which is in the upper 30s. Hudson Bay low has most of the CONUS in a broad trough from Idaho to the Carolinas. This low will oscillate to the west and will cycle cold arctic air into the northern plains, one weak disturbance after another in fast northwest flow. Another weak wave moves through the day on Monday and continues into Monday evening with some mid level frontogenesis associated with banded snow. Depends on where the band sets up but looks to be across southwest Nebraska. An additional 1/2 inch to 1 inch accumulation Monday night with 25:1 snow ratio. Possibility of wind chill advisory on Tuesday morning over northwest. Will leave the decision on this for later forecasts but hit it in Hazardous Weather Outlook. The high temperatures on Tuesday only around 10f above with -15c to -20c at 850mb. Tuesday night will see frigid temperatures and the possibility of wind chill advisory over the northwest again. Another stronger wave moving through Friday night into Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 509 PM CST Sun Dec 24 2017 Minimal aviation concerns to begin the TAF period with increasing high clouds tonight from west to east. Thereafter concerns revolve around flight categories and snow. Ceilings will lower, albeit still high-end VFR (greater than 7kft), early morning then spread east. Ceilings will deteriorate to MVFR across much of western NEB and north central mid morning-early afternoon with concerns turning more so to snow. Snow is likely to spread east from the eastern Panhandle in the morning to across southwest NEB during the afternoon hours. Best chances for snow lie across the Interstate 80 corridor, southeast Panhandle, and southern Sandhills. Of which, snowfall totals are expected to be light with the highest amounts in the aforementioned areas, up to 2-3 inches. Blowing snow concerns are low though visibilities could be reduced to IFR due to falling snow. && .HYDROLOGY... Issued at 305 PM CST Sun Dec 24 2017 Several gages on the Platte Rivers over western Nebraska are experiencing icing effects from the cold temperatures. No flooding is occurring. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Power AVIATION...ET HYDROLOGY...Power
Hazardous weather outlook, Dec 24, 2:08 PM MST, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 308 PM CST Sun Dec 24 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-252115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CST Sun Dec 24 2017 /208 PM MST Sun Dec 24 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Cold temperatures and light winds tonight will lead to wind chills of 10 to 20 below zero north of Interstate 80. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Hazardous wind chills of minus 10 to minus 20 Tuesday morning and wind chills of 15 to 25 below zero are possible on Wednesday morning. Light snow is possible Christmas Day and Christmas night. The area of concern is generally along a line from Antioch, to North Platte to Callaway. In these areas, one to two inches of snow is possible. Elsewhere, snowfall will be dusting to under an inch. Light snow is possible Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:31 AM MST | Winter Weather Advisory | LBF | Deuel, Garden | 23 hr |
| Dec 25, 7:51 AM MST | River Flood Warning | LBF | Garden, Keith | 26 hr |
Nearby
Wind Chill Advisories in Nebraska, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.